Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 30, 2018, 10:28 PM CDT for Texas County, Oklahoma. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2018, 10:28 PM CDT (03:28 UTC)
- Expired
- May 30, 2018, 11:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Texas County, OK
The radar
The Amarillo radar (KAMA), 165 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 10:46 PM CDT | HAIL 0.75 | 1 Nnw Guymon, OK | |
| May 30, 10:50 PM CDT | HAIL 1 | 1 Nnw Guymon, OK | ONE INCH DIAMETER HAIL FELL NEAR GUYMON. |
| May 30, 10:55 PM CDT | HAIL 1 | Guymon, OK | PICTURE VIA SOCIAL MEDIA SHOWED QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3012 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
709
WUUS54 KAMA 310328
SVRAMA
OKC139-310430-
/O.NEW.KAMA.SV.W.0129.180531T0328Z-180531T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1028 PM CDT WED MAY 30 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Texas County in the Panhandle of Oklahoma...
* Until 1130 PM CDT
* At 1028 PM CDT, a severe thunderstorm was located 9 miles northwest
of Goodwell, or 12 miles west of Guymon, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Guymon, Hooker, Goodwell, Tyrone, Optima, Hardesty, Hough, Baker
and Adams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 10095 3651 10153 3662 10182 3699 10179
3700 10095
TIME...MOT...LOC 0328Z 263DEG 37KT 3671 10171
HAIL...1.00IN
WIND...<50MPH
$$
Bieda2 follow-up statements
134 WWUS54 KAMA 310352 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 1052 PM CDT WED MAY 30 2018 OKC139-310430- /O.CON.KAMA.SV.W.0129.000000T0000Z-180531T0430Z/ Texas OK- 1052 PM CDT WED MAY 30 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR EASTERN TEXAS COUNTY... At 1052 PM CDT, a severe thunderstorm was located near Guymon, moving east at 40 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. Locations impacted include... Guymon, Hooker, Tyrone, Optima, Hardesty, Baker and Adams. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3650 10095 3661 10149 3683 10148 3700 10095 TIME...MOT...LOC 0352Z 272DEG 35KT 3667 10142 HAIL...1.00IN WIND...<50MPH $$ Bieda
267
WWUS54 KAMA 310409
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1109 PM CDT WED MAY 30 2018
OKC139-310430-
/O.CON.KAMA.SV.W.0129.000000T0000Z-180531T0430Z/
Texas OK-
1109 PM CDT WED MAY 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EASTERN TEXAS COUNTY...
At 1109 PM CDT, a severe thunderstorm was located 5 miles north of
Hardesty, or 15 miles east of Guymon, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Hooker, Tyrone, Hardesty, Baker and Adams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3658 10135 3687 10133 3700 10095 3650 10095
TIME...MOT...LOC 0409Z 263DEG 37KT 3669 10120
HAIL...1.25IN
WIND...60MPH
$$
DGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:23 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 30, 9:23 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 923 PM CDT Wed May 30 2018 .UPDATE... Did quick update to clear SW part of the watch and extend the remainder of it until 11 pm. Jet has generated new SVR storms behind main action in Boise City. MJG && .PREV DISCUSSION... /Issued 712 PM CDT Wed May 30 2018/ AVIATION... Thunderstorms will impact GUY in next few hours. Some of these have been severe. Appears they have avoided DHT and vertainly are not expected to impact AMA. Generally expect IFR through the period, although there is a slight chance for brief MVFR vsbys around sunrise. PREV DISCUSSION... /Issued 503 PM CDT Wed May 30 2018/ .Severe thunderstorm Watch for northern Texas and Oklahoma Panhandles through 10 pm... DISCUSSION... Weak frontal boundary extends east across the southern TX Panhandle from SFC low pressure located in the far SW TX Panhandle. This boundary separates much drier air to the south from modified airmass to the north with ERLY flow and higher moisture content. ML Cape values just north of the boundary ranged from 1500 to 2000 J/KG at 4pm. Turning in the lowest levels in little to none and 0-1 km helicity is negligible. However deep layer shear is solid and the effective bulk shear was around 45 on average at 4 pm. Thunderstorms have already begun forming in the mountain areas in NE NM where cap has eroded. The nose of a weak jet max moving into the area is also aiding in initiation. The most favored area associated with the jet impulse will move across the OK Panhandle through evening. H7 theta-e pool is also shown by models moving across the area in advance of weak H7 disturbance with best theta-e advection also shown across the northern 1/3 to 2/3s of the CWA this evening. Given this, continue to show highest POPs (40-60%) across the far north, however CAMs have trended south with SRN extent of the convection and have pulled POPs a bit south in this package to just include the AMA area. Indication is also that after a brief period with discrete cells, storms may congeal into an MCS as they move across the area. Convective parameters mentioned above all suggest another busy evening with severe thunderstorm potential. SPC has issued a SVR TSTM Watch until 10 PM for the OK Panhandle and the northern 2 Texas Panhandle COs. Wind and hail are main threats, possibly favoring wind as the event unfolds. Can't rule out a brief TOR, but high LCLs will be limiting factor as they have been all week to sustaining tornadoes. An upper ridge will build over the area from the south through early Friday. This will provide some of hottest temps of the year by Friday, possibly near record levels some locations. That said, am wondering if recent rainfall will impact highs some locations (obviously not problem in AMA). Models show good H7 theta-e advection into SE areas on Friday east of a dryline, but dewpoints are not impressive. This could lead to some very high based storms as a disturbance rides around the ridge late in the day. Main threat if this happens would be from microburst winds due to strong inverted V sounding profiles. The ridge pushes SE slightly over the weekend, opening the door to disturbances inducing storms Saturday night through Monday as favorable theta-e progs continue. Noted the instability currently is not progged to be very impressive. Capped POPs at 30% for now given some model disagreement in strength of S/WVs and how much a trough in the SW US is able to weaken the ridge. Temps will cool some SAT as the ridge weakens, then a cold front will provide more significant cooling Sunday (hence the limited cape mentioned above). Influence of the front will be short lived and temps will recover Monday and especially Tuesday as the ridge builds north once again. Fire Weather... Elevated fire weather conditions are possible across the far western Panhandles Thursday however recent rainfall is expected to mitigate the threat. Elevated to critical conditions are possible in the northwest half of the area on Friday (west of dry line) mainly in areas that have had much less recent rainfall in the last few weeks, such as the southwest Panhandles. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && MJG
Hazardous weather outlook, May 30, 4:22 AM CDT, 18 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 422 AM CDT Wed May 30 2018 OKZ001>003-TXZ001>020-317-302300- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 422 AM CDT Wed May 30 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms are expected across the Oklahoma Panhandle and the northern and eastern Texas Panhandle. Some storms may become severe with large hail and damaging winds being the main threat this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible Friday, Sunday and Monday. Storms reaching severe criteria remain low at this time. Heat at or above 105 degrees is possible on Thursday and Friday for many areas across the region. A Heat Advisory may be needed. Elevated fire weather conditions across parts of the far western Panhandles are possible on Thursday and parts of the western and central Panhandles on Friday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Area fire managers and emergency officials should be alert for elevated fire weather conditions Thursday, Friday, and Tuesday.
In the hours before
Special weather statement, May 30, 9:55 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
955 PM CDT WED MAY 30 2018
OKZ001-002-310345-
Cimarron OK-Texas OK-
955 PM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS AND EAST CENTRAL
CIMARRON COUNTIES UNTIL 1045 PM CDT...
At 955 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Griggs, or 21 miles south of Elkhart, moving east
at 40 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Goodwell, Eva, Hough and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3650 10154 3659 10207 3690 10222 3699 10202
3700 10176 3699 10152
TIME...MOT...LOC 0255Z 271DEG 34KT 3671 10203
BiedaLocal storm report, May 30, 10:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1000 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL BOISE CITY 36.73N 102.51W
05/30/2018 E1.00 INCH CIMARRON OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1800212
MJGLocal storm report, May 30, 10:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1006 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND DMG 4 WSW PERRYTON 36.37N 100.87W
05/30/2018 OCHILTREE TX STORM CHASER
SNAPPED POWER LINE APPROXIMATELY 3 TO 4 MILES SOUTHWEST
OF PERRYTON, ALONG HIGHWAY 15.
&&
EVENT NUMBER AMA1800213
FOXLocal storm report, May 30, 10:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1008 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FUNNEL CLOUD 4 N DARROUZETT 36.50N 100.31W
05/30/2018 LIPSCOMB TX EMERGENCY MNGR
FUNNEL CLOUD REPORTED NORTH OF DARROUZETT...NEAR THE
STATE LINE.
&&
EVENT NUMBER AMA1800214
FOXLocal storm report, May 30, 10:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1011 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 4 SSE BOISE CITY 36.67N 102.49W
05/30/2018 E1.50 INCH CIMARRON OK TRAINED SPOTTER
PING PONG BALL SIZED HAIL SOUTHEAST OF BOISE CITY.
&&
EVENT NUMBER AMA1800215
FOXLocal storm report, May 30, 10:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1013 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 5 W LIPSCOMB 36.23N 100.36W
05/30/2018 M2.00 INCH LIPSCOMB TX SOCIAL MEDIA
LOCAL MEDIA POSTED ON SOCIAL MEDIA A PICTURE OF LARGE
HAIL ABOUT 2 INCHES IN DIAMETER.
&&
EVENT NUMBER AMA1800216
WEBERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:12 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 63 min |
| May 30, 8:05 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 55 min |
| May 30, 8:08 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 38 min |
| May 30, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| May 30, 9:19 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 37 min |
| May 30, 9:23 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 82 min |
| May 30, 9:29 PM CDT | Special Weather Statement | AMA | Cimarron | 31 min |
| May 30, 9:52 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 49 min |
| May 30, 9:55 PM CDT | Special Weather Statement | AMA | Texas | 50 min |
| May 30, 10:02 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 29 min |
| May 30, 10:39 PM CDT | Special Weather Statement | AMA | Cimarron | 36 min |
| May 30, 10:58 PM CDT | Special Weather Statement | AMA | Beaver | 32 min |
| May 30, 11:28 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 62 min |
| May 31, 1:47 AM CDT | Special Weather Statement | AMA | Cimarron | 43 min |
| May 31, 2:26 AM CDT | Special Weather Statement | AMA | Texas | 49 min |
| May 31, 2:59 AM CDT | Special Weather Statement | AMA | Beaver | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.